Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 500, NWS Jackson, MS

June 27, 2001Jefferson Davis County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 7:38 PM CDT for Jefferson Davis County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 7:38 PM CDT (00:38 UTC)
Expired
Jun 27, 2001, 8:15 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Jefferson Davis County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUN 27 2001

THE PESKY MID LEVEL COLD CORE LOW NOW OVER SOUTHEAST MISSOURI
CONTINUES TO HAVE ITS AFFECT ON OUR WEATHER PATTERN. SHOWERS AND
THUNDERSTORMS HAVE BEEN ONGOING THROUGHOUT MUCH OF THE DAY AND HAVE
INCREASED DRAMATICALLY DURING THE AFTERNOON. SHORT WAVES ROTATING
AROUND THE LOW HAVE BEEN VERY DIFFICULT TO TIME AND ALSO DETERMINE
AREAL COVERAGE OF THE PRECIP.

THE GENERAL TREND OF ALL THE MODELS IS TO MOVE THE LOW VERY SLOWLY
WEST AND THEN MEANDER TO THE SOUTHWEST. WITH THIS SCENARIO WE ARE
GOING TO SEE THE AFFECTS FOR A COUPLE OF MORE DAYS AT LEAST. THIS
WILL MEAN GOOD CHANCES FOR PRECIP OVER MOST OF THE FORECAST AREA
THROUGH FRIDAY. WILL NOT MENTION TIME DELIMITERS AS CONVECTION HAS
FLARED UP EVEN DURING THE NIGHTTIME HOURS. BELIEVE THERE WILL BE
SOME ISOLATED SEVERE EARLY IN THE FIRST PERIOD BUT WILL NOT MENTION
IN THE ZONES. WILL MENTION GUSTY WINDS NEAR THUNDERSTORMS.

AS FOR TEMPERATURES...AGAIN I BELIEVE PERSISTENCE IS STILL THE BEST
FORECAST. WILL GO WITH LOWS IN THE MID TO UPPER 60S WITH HIGHS 85 TO
90.

IN THE EXTENDED...MODELS EVENTUALLY MOVE THE UPPER LOW INTO SOUTHERN
TEXAS AND BUILD A RIDGE OVER THE SOUTHEASTERN STATES. BY FIRST PART
OF THE WEEK A MORE NORMAL SUMMER PATTERN APPEARS TO BE DEVELOPING
WITH MORE DIURNAL CONVECTION.

PRELIM NUMBERS...
JAN 68/88 67/89 543
MEI 67/88 66/89 442

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
02

In the hours before

Special weather statement, Jun 27, 2:48 PM CDT, 4 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT WED JUN 27 2001

...THUNDERSTORMS...
ISOLATED, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME
SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND PORTIONS OF CENTRAL
AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. DAMAGING, STRAIGHT-LINE
WINDS TO 60 MPH AND
HAIL TO THE SIZE OF DIMES WILL BE THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORMS.

ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND
HAM RADIO OPERATORS IS POSSIBLE THROUGH TONIGHT.

AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE MIDDLE
MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE SLOWLY WEST OVER
ARKANSAS AND MISSOURI THROUGH THURSDAY. LIFT FROM THIS SYSTEM
COMBINED WITH MOISTURE AND INSTABILITY ALREADY IN PLACE WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. COOLING IN THE UPPER ATMOSPHERE
ASSOCIATED WITH THE UPPER LOW DURING THE PRIME HEATING OF THE DAY
WILL RESULT IN ISOLATED, SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS TO 60 MPH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jun 27, 4:50 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0315 PM    ROLLING FORK              MS   WIND DAMAGE
06/27/01   SHARKEY                        POWER LINES WERE BLOWN
                                          DOWN IN ROLLING FORK,
                                          REPORTED BY THE SHERIFF
                                          OFFICE.

0218 PM    4 SW MORTON               MS   0.75 INCH HAIL
06/27/01   SCOTT                          DIME SIZED HAIL WAS 							  REPORTED BY SHERIFF'S
                                          OFFICE

0125 PM                              MS   WIND DAMAGE
06/27/01   SCOTT                          THREE TREES AND SOME
                                          LARGE LIMBS WERE BLOWN
                                          DOWN IN RURAL EASTERN
                                          JONES COUNTY, REPORTED
                                          BY SHERIFF'S OFFICE.

0305 PM    HAMBURG                   AR   0.88 INCH HAIL
06/27/01   ASHLEY                         HAIL OCCURRED IN THE 							  HAMBURG AREA. ONE HOUSE 						  HAD AT LEAST ONE BROKEN 						  WINDOW FROM THE HAIL, 						  REPORTED BY SHERIFF'S 						  OFFICE.

0305 PM    HAMBURG                   AR   WIND DAMAGE
06/27/01   ASHLEY                         TREES WERE BLOWN DOWN IN
                                          THE HAMBURG AREA,
                                          REPORTED BY SHERIFF'S
                                          OFFICE.

0135 PM    LELAND                    MS   1.00 INCH HAIL
06/27/01   WASHINGTON                     QUARTER SIZED HAIL WAS
                                          REPORTED IN THE LELAND
                                          AREA, REPORTED BY
                                          EMERGENCY MANAGEMENT.

0150 PM    GREENVILLE                MS   WIND DAMAGE
06/27/01   WASHINGTON                     A CARPORT ATTACHED TO A
                                          TRAILER WAS DESTROYED
                                          BY WIND, REPORTED BY
                                          EMERGENCY MANAGEMENT.

0220 PM    4 S PELAHATCHIE           MS   WIND DAMAGE
06/27/01   RANKIN                         CITY OF BRANDON POLICE
                                          DEPARTMENT REPORTED
                                          TREES DOWN IN THE
                                          WALTERS COMMUNITY.

0220 PM    8 S PELAHATCHIE           MS  } 1.00 INCH HAIL
06/27/01   RANKIN                         QUARTER SIZED HAIL WAS
                                          REPORTED BY THE PUBLIC.
Local storm report, Jun 27, 4:50 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0315 PM    ROLLING FORK              MS   WIND DAMAGE
06/27/01   SHARKEY                        POWER LINES WERE BLOWN
                                          DOWN IN ROLLING FORK,
                                          REPORTED BY THE SHERIFF
                                          OFFICE.

0218 PM    4 SW MORTON               MS   0.75 INCH HAIL
06/27/01   SCOTT                          DIME SIZED HAIL WAS REPORTED
                                          BY SHERIFF'S OFFICE

0125 PM                              MS   WIND DAMAGE
06/27/01   SCOTT                          THREE TREES AND SOME
                                          LARGE LIMBS WERE BLOWN
                                          DOWN IN RURAL EASTERN
                                          JONES COUNTY, REPORTED
                                          BY SHERIFF'S OFFICE.

0305 PM    HAMBURG                   AR   0.88 INCH HAIL
06/27/01   ASHLEY                         HAIL OCCURRED IN THE HAMBURG
                                          AREA. ONE HOUSE HAD AT LEAST
                                          ONE BROKEN WINDOW FROM THE HAIL,
                                          REPORTED BY SHERIFF'S OFFICE.

0305 PM    HAMBURG                   AR   WIND DAMAGE
06/27/01   ASHLEY                         TREES WERE BLOWN DOWN IN
                                          THE HAMBURG AREA,
                                          REPORTED BY SHERIFF'S
                                          OFFICE.

0135 PM    LELAND                    MS   1.00 INCH HAIL
06/27/01   WASHINGTON                     QUARTER SIZED HAIL WAS
                                          REPORTED IN THE LELAND
                                          AREA, REPORTED BY
                                          EMERGENCY MANAGEMENT.

0150 PM    GREENVILLE                MS   WIND DAMAGE
06/27/01   WASHINGTON                     A CARPORT ATTACHED TO A
                                          TRAILER WAS DESTROYED
                                          BY WIND, REPORTED BY
                                          EMERGENCY MANAGEMENT.

0220 PM    4 S PELAHATCHIE           MS   WIND DAMAGE
06/27/01   RANKIN                         CITY OF BRANDON POLICE
                                          DEPARTMENT REPORTED
                                          TREES DOWN IN THE
                                          WALTERS COMMUNITY.

0220 PM    8 S PELAHATCHIE           MS   1.00 INCH HAIL
06/27/01   RANKIN                         QUARTER SIZED HAIL WAS
                                          REPORTED BY THE PUBLIC.
Local storm report, Jun 27, 6:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0505 PM    BRANDON                   MS   FLOODING
06/27/01   RANKIN                         RANKIN EOC REPORTED
                                          FOUR HOMES FLOODED IN
                                          BRANDON NEAR HWY 468 IN
                                          THE WINCHASE SUBDIVISION.
                                          A FEW DITCHES AND CREEKS
                                          IN THE AREA WERE
                                          OVERFLOWING ROADS.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:07 PM CDTSevere Thunderstorm WarningJANLawrence28 min
Jun 28, 2:21 PM CDTSevere Thunderstorm WarningJANScott39 min
Jun 28, 6:41 PM CDTSevere Thunderstorm WarningJANAttala34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.